Couldn't find what you looking for?

TRY OUR SEARCH!


My mother really has a lot of problems and I would like to help her so much. She was sick and visited our doctor. He gave her some drug called Tussinex. Since she started to take it I have noticed she is drowsiness with anxiety what really made me worry. I don’t know anything about this medicine but I wonder if that is how Tussinex affect her or that could be just another disease?

Loading...


Tussinex has a lot of side effects and what is happening with your mother probably is just some of them. Sedation, drowsiness and anxiety are very common side effects that this drug causes. Central nervous system also can be affected with mental clouding, lethargy, impairment of mental and physical performance too. Sometimes there are fear, euphoria, dysphoria, dizziness, psychic dependence and mood changes. As you see, there could appear more side effects to her nervous system, and still it would be ordinary side effect of Tussinex. Off course CNS is not the only one that can be place for expressing side effects. Dermatologic system is reacting by skin rashes and pruritus. Nausea and vomiting may occur in gastrointestinal system, but are more frequent in ambulatory then in recumbent patients. Genitourinary system reacts by urethral spasm and spasm of vesicle sphincters, sometimes and urinary retention has been reported with Tussinex too. And for the end, dryness of the pharynx and occasional tightness of the chest is also reported from people that have been on Tussinex for a while.
Reply

Loading...

The drowsiness and sedation are very common from the combination of drugs in tussinex, hydrocodone (i.e. Vicodin) and chlorpheniramine (an antihistamine kind of like Benadryl), probably mostly due to the dose of hydrocodone. You should make sure she's taking the proper dose and talk to your doctor about reducing the dosage of opiates (hydrocodone and any thing else like morphine, codeine, oxycodone). Anxiety however is not caused by these drugs. Chlorpheniramine has anti-anxiety effects and since hydrocodone causes euphoria and drowsiness, its much more likely to lessen anxiety. You should talk to a doctor about your mom's anxiety symptoms and he might consider adding an anti-anxiety drug like buspirone or a benzodiazepine like diazepam or alprazolam (valium, xanax).
Reply

Loading...